Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    2
  • comments
    3
  • views
    2180

Week 7 Of Accutane - And Feelin' Good!

JennJenn

608 views

Hello all!

Just wanted to write an update (as it has been awhile since my last entry). I'm on my 7th week of Claravis. My skin is starting to look AMAZING. I have pictures from my first day on Claravis, and pictures of my face now - sooooo much clearer! And the red spots are starting to disappear as well. I "broke out," with 2 zits on my neck/chin region (normal area for me), but they healed up very quickly - 10x's more quickly than not being on Claravis. The strange part was that I hadn't had a zit in 3 weeks - and I somehow grew 2 overnight. Could be that monthly "frenemy" that girls have...

I've been feeling ok - maybe a little tired here and there, and definitely more thirsty (no crazy emotional mood swings or anything). I think last month, I had it in my mind that I would be sad, upset, crazy, etc...and I was just waiting to feel some of those things. I don't feel "out of sorts," or any different than my normal self. And I've definitely pushed any ideas out of my mind that I'll be sad, or that the drug will make me overly emotional. I am a firm believer that the emotional side effects that some women experience while on this medication, are secondary to hormonal birth control - I say this because I used to be on hormonal birth controls (tried all of them), and each and every one of them made me an emotional wreck...

I have my lab work this weekend, and I've been drinking more alcohol this past week than I have in the previous weeks while on the medication (so I'm kinda nervous). I've been really stressed at work, and got some bad news about my mom's health. Thank goodness she is only a short drive away (an hour). I've been very emotional over the past few days because of this news, but it is to be expected. I also have a ruptured ear drum (which makes it difficult to hear), which isn't healing, so I'm afraid that I may have to get surgery (another stressor). I absolutely love to swim, but I can't with this ruptured ear drum, and being on Claravis completely dries me out. Has anyone gone swimming in a chlorine filled pool or saline filled pool while on Claravis? How much more dry was your skin? Also, anyone ever had a ruptured ear drum? How long did it take to heal? Were you able to do anything to protect your ear from water getting in it while it was healing? If so, what did you use? Did you have to go through surgery to fix it?

Nothing too extreme with physical side effects. Just the normal dry lips, and dry areas around the mouth. During the work day, I've been using Jane Iredale's hydration spray, which works fairly well (because I have makeup on, if I were to moisturize, it would make the makeup clumpy and gross). The inside of my nose is pretty raw - and using a q-tip and putting vaseline in both nares each night before bed helps moisturize the area. I also have some ezcema looking spots on my arms, and a rash that comes and goes on my hands (depending how often I wash my hands, then immediately use moisturizer - I work at a hospital, so I'm constantly washing my hands). I'm a little nervous about my labs coming up - but I'll keep everyone posted on how they turn out.

Anyone who has questions, or answers to my questions, I'd love to hear from you. Best of luck to anyone out there who is going through the journey to clear skin! I'm hopeful that you'll have as much (or more!) success than I :)



1 Comment


I've been wondering too about swimming in chlorine filled pools while on Accutane. I'll be starting in about a week and a half so I will be taking it during the summer. Hopefully I will be clear so I can go swimming! I haven't gone swimming at a public pool since I started getting acne because I'm so insecure. I'll probably check into that hydration spray you're using when I start the treatment. I was wondering how I could moisturize while wearing makeup during the day, and this sounds like the perfect solution. Good luck with the rest of your treatment!

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×